Zirconium granuloma of the skin, initially seen following the use of zirconium deodorants, continues to occur secondary to the treatment of plant dermatitis with compounds containing zirconium. In our patient the reaction appeared eight weeks after initial use of the agent and has persisted for 18 months without therapy. Intradermal injection of minute amounts of a soluble zirconium compound resulted in production of a lesion that was identical clinically and histologically with the primary lesion at the end of four weeks. Although this disorder involves the skin primarily, the slight elevation in γ-globulin level observed may be a reflection of its systemic pathogenesis.
LoPRESTI PJ, HAMBRICK GW. Zirconium Granuloma Following Treatment of Rhus Dermatitis. Arch Dermatol. 1965;92(2):188–191. doi:10.1001/archderm.1965.01600140076021
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: